I have a question for anyone using the Ortho Evra Patch to help control their endometriosis. It says right on the box that you are exposed to 60% more estrogen using the patch then other birth control pills. Since estrogen "feeds" endometriosis, how does this make sense? I have been advised by my doctor after 6 months of Lupron injections, to use the patch consistantly (not having a patch off week and not getting a period) until we are ready to get pregnant. Can anyone help explain this to me? I know it's good not to get a period b/c you don't have the fluxuation of hormones going on, but what about the estrogen?
Have you had any resolution to this? I've recently realized the patch exposes me to 60% more estrogen, after battling endo for 15yrs. I strongly believe my dr has overlooked this, & that it's one of the reasons I now suffer from widespread chronic symptoms. He refused to switch my b.c. - stating that my ONLY options were the 3 that keep him on my payroll: get pregnant, go back on Lupron, or full hysterectomy with add-back (none of which are cures). I'm stuck on this patch until I can see a new dr. & not happy about it.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.